MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FXD CURVE ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU80010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Cardiac Arrest (1762)
Date of Event 09/19/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch that there was an air embolus, and the patient went into cardiac arrest.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device & delivery system (wds) were selected to be used.The physician inserted the was into the patient and positioned it into the laa.At this time, it was noted that there was an air embolism in the patient.The patient went into cardiac arrest and needed to be resuscitated.The patient recovered and was transferred to the intensive care unit to recover from this event.Medwatch #: (b)(4).
 
Event or Problem Description
It was reported via medwatch that there was an air embolus, and the patient went into cardiac arrest.A left atrial appendage (laa) closure procedure was being performed.A watchman fxd curve access system (was) and a watchman flx laa closure device and delivery system (wds) were selected to be used.The physician inserted the was into the patient and positioned it into the laa.At this time, it was noted that there was an air embolism in the patient.The patient went into cardiac arrest and needed to be resuscitated.The patient recovered and was transferred to the intensive care unit to recover from this event.Medwatch# mw5146669.
 
Additional Manufacturer Narrative
This report is being filed to correct the model number and unique identifier (udi) # in response to an fda request.

Brand Name
WATCHMAN FXD CURVE ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18065061
Report Number2124215-2023-60687
Device Sequence Number7573071
Product Code DQY
UDI-Device Identifier00191506013806
UDI-Public(01)00191506013806(17)250816(10)29970350
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K212228
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 07/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/16/2025
Device Model NumberM635TU80010
Device Catalogue NumberM635TU80010
Device Lot Number0029970350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date07/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown